Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

August 14, 2017Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 14, 2017, 4:13 PM CDT for Latimer County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2017, 4:13 PM CDT (21:13 UTC)
Expired
Aug 14, 2017, 5:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

598 
WWUS84 KTSA 142113
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT MON AUG 14 2017
 
OKZ073-075-142200-
Pittsburg OK-Latimer OK-
413 PM CDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER AND SOUTHEASTERN
PITTSBURG COUNTIES UNTIL 500 PM CDT...

At 413 PM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Krebs to 3 miles northwest of
Hartshorne to 5 miles south of Blanco. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Wilburton...                      Hartshorne...
Krebs...                          Quinton...
Alderson...                       Damon...
Higgins...                        Blocker...
Robbers Cave State Park...        Haileyville...
Gowen...                          Dow...
Bache...                          Featherston...

LAT...LON 3461 9586 3486 9569 3508 9577 3515 9535
      3506 9535 3506 9530 3486 9523 3468 9542
      3468 9551 3460 9552
TIME...MOT...LOC 2113Z 269DEG 21KT 3502 9567 3487 9562 3466 9577 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:54 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 14, 2:54 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
254 PM CDT Mon Aug 14 2017

.DISCUSSION...
Remains of late night MCS have pushed in AR with a lingering band
of convection noted across parts of eastern OK. Old frontal
boundary to our south will lift north tonight and become diffuse
although still may see widely scattered overnight convection in
the very moist atmosphere.

Convective focus is expected to shift to our northwest later
Tuesday/Tuesday night as upper flow becomes increasingly
southwesterly and frontal boundary develops across the central
Plains. A stronger wave is forecast to move into the Plains by
Wednesday...with the frontal boundary and associated convection
making a run toward the forecast area later in the day and into
Wednesday night.

Thursday should be mostly quiet...although the ECMWF/GFS continue
to suggest potential MCS activity both Thursday and Friday nights
in the northwesterly upper flow.

Mid-level height rises/expansion of the ridge looks to finally set
back in later in the weekend and persist well into next
week...along with hot/humid/more August-like conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  91  77  90 /  40  30  20  50
FSM   72  91  76  92 /  50  40  10  20
MLC   74  91  77  90 /  30  20  10  20
BVO   69  90  75  90 /  40  30  30  50
FYV   68  86  72  88 /  50  40  10  20
BYV   68  87  72  90 /  50  40  20  30
MKO   71  89  74  90 /  40  40  20  20
MIO   69  89  74  90 /  40  40  20  50
F10   72  90  75  88 /  40  20  20  30
HHW   74  90  75  91 /  20  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....18
Hazardous weather outlook, Aug 14, 1:04 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
104 PM CDT Mon Aug 14 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
104 PM CDT Mon Aug 14 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Parts of East Central Oklahoma...mainly Sequoyah county.
	ONSET...Today.

HEAVY RAIN.
	RISK...Limited.
 	AREA...Southeast Oklahoma and west central Arkansas...mainly
 	locations along and south of the Interstate 40 corridor.
 	ONSET...Afternoon.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
 	RISK...Significant.
 	AREA...Southeast Oklahoma...West central and northwest
	Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast Oklahoma and west central Arkansas.

DISCUSSION...
Large swath of showers and thunderstorms over northwest Arkansas
will continue to move off to the northeast this afternoon. Behind
this system scattered showers and thunderstorms will be
possible...generally along and south of Interstate 40. While
rainfall amounts are expected to be lower today, stronger storms
may produce a heavy downpour that could exacerbate flood concerns
for areas that have previously seen recent heavy rainfall. Storms
are expected to dissipate later this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Showers and thunderstorms associated with the current system will
move east of the region during the day Tuesday. However...thunderstorm
chances return Wednesday and Thursday as a frontal boundary that
slowly moves into the area during this time period. Another storm
complex within the persistent west to northwest upper flow pattern
may impact the region Thursday night into Friday.  Rain chances
look to decrease by the weekend as upper level ridging begins to
develop over the southern plains.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 14, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT MON AUG 14 2017

OKZ073-075-142200-
Pittsburg OK-Latimer OK-
413 PM CDT MON AUG 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER AND SOUTHEASTERN
PITTSBURG COUNTIES UNTIL 500 PM CDT...

At 413 PM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Krebs to 3 miles northwest of
Hartshorne to 5 miles south of Blanco. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Wilburton...                      Hartshorne...
Krebs...                          Quinton...
Alderson...                       Damon...
Higgins...                        Blocker...
Robbers Cave State Park...        Haileyville...
Gowen...                          Dow...
Bache...                          Featherston...

LAT...LON 3461 9586 3486 9569 3508 9577 3515 9535
      3506 9535 3506 9530 3486 9523 3468 9542
      3468 9551 3460 9552
TIME...MOT...LOC 2113Z 269DEG 21KT 3502 9567 3487 9562 3466 9577

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:12 AM CDTSpecial Weather StatementTSAOkfuskee33 min
Aug 14, 6:42 AM CDTSpecial Weather StatementTSAOkfuskee48 min
Aug 14, 7:31 AM CDTSpecial Weather StatementTSAOkmulgee29 min
Aug 14, 7:37 AM CDTSpecial Weather StatementTSAOkmulgee23 min
Aug 14, 2:53 PM CDTAreal Flood AdvisoryTSAPittsburg3 hr
Aug 14, 3:19 PM CDTFlash Flood WarningTSAPittsburg5 hr
Aug 14, 5:39 PM CDTSpecial Weather StatementTSAChoctaw36 min
Aug 14, 6:25 PM CDTSpecial Weather StatementTSAChoctaw50 min
Aug 14, 6:41 PM CDTSpecial Weather StatementTSAChoctaw34 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.